Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 46, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 5, 2006, 10:15 AM EDT for Westmoreland County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2006, 10:15 AM EDT (14:15 UTC)
- Expired
- Sep 5, 2006, 12:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Westmoreland County, VA
The radar
The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 2.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:05 AM EDT, 6 hours 10 minutes earlier.
Area forecast discussion, Sep 5, 4:05 AM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
405 AM EDT TUE SEP 5 2006
.SHORT TERM /TODAY THROUGH WEDNESDAY/...
LRG AREA OF SHRAS/EMBEDDED T MVG THROUGH WRN 1/2 OF FA
ATTM...LCLLY HVY PSBL. FOR TDA...WK LO PRES APPROACHES FM SW AS
LLVL BNDRY CREEPS NWD...ESP ALG CSTL SXNS (XPCTG LLVL COOL DOME TO
OFFER STRNG RESISTENCE WELL INLAND). MDLS KEYING ON BULK OF PCPN
ERY TDA PASSING BY NW OF FA...W/ RE-DVLPMNT THIS AFTN INTO TNGT AS
UPR LVL LO PRES APPROACHES MTNS AND WK WV OF LO PRES PASSES ACRS
FA. RATHER IMPRESSIVE LLVL CONVERGENCE INVOF UPR LVL JET MVG ACRS
FA BY LTR TDA/TNGT...PTNTLLY LEADING TO WDSPRD PCPN. LCLLY HVY
RAINFALL PSBL W/ INCRSG PWATS TO BTWN 2-2.25 IN BY THIS AFTN/EVE.
FFA WL BE ISSUED FOR ENTIRE AREA DUE TO SATURATED GRND/LO FFG DUE
TO LAST WKS HVY RAINFALL. HARD TO PINPOINT HVY RA TIMING IN THIS
SITU...FFA WL BE THROUGH TNGT.
DRYING LIKELY TO BE GRDL DURG WED AS FNTL PROGRESS SE SLOED BY
PREVAILING MID/UPR LVL SWLY FLO. PARTIAL CLRG FM WNW TO ESE BY
MIDDAY/AFTN HRS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
NO CHGS MADE TO XTNDD PDS.
&&
.AVIATION...
OVERALL THIS MRNG CONDITIONS WILL BE MVFR TO VFR ACRS SE
SITES ORF/PHF/ECG...WITH MORE OF AN IFR IN STEADIER SHWRS AT RIC/SBY
TO NORTH OF THE FRONTAL BNDRY. CONDITIONS LOOK TO TEMPORARILY
IMPROVE LATE IN MRNG THRU MID AFTN BEFORE DETERIORATING AGAIN.
&&
.MARINE...
CURRENTLY HAVE LGT TO MDT ELY FLOW ACRS THE WTRS. SFC LOW
RIDING UP THRU CNTRL VA TODAY LOOKS TO BRING SLY FLOW TO THE SRN
WTRS AND MORE OF AN E TO SE WINDS FARTHER NORTH. AT THIS
POINT...CONDITIONS LOOK TO REMAIN JUST BELOW SMALL CRAFT...WITH CSTL
SEAS GNRLY ABOUT 4 FT...AND WINDS 15 KTS. WILL NEED TO MONITOR TRACK
CLOSELY AS A PROLONGED E WIND ACRS NRN WTRS COULD BUILD SEAS A BIT
HIGHER. COLD FRONT CROSSES THE REGION LATER TNGT INTO WED...BUT WITH
LITTLE IN WAY OF COOLER AIR IN ITS WAKE...CONDS AGAIN LOOK TO STAY
JUSY BELOW SMALL CRAFT. HIGH PRESSURE BUILDS IN WED NGT THRU FRI.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ021>025 UNTIL 6 AM WEDNESDAY.
NC...FLASH FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL 6 AM
WEDNESDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-060>100 UNTIL 6 AM WEDNESDAY.
MARINE...NONE.
&&
SHORT TERM/LONG TERM...25
AVIATION/MARINE...19Hazardous weather outlook, Sep 5, 6:12 AM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 612 AM EDT TUE SEP 05 2006 ANZ630>632-650-652-654-656-658- MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-061030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY- COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM- COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 612 AM EDT TUE SEP 05 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 25 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Sep 5, 6:17 AM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 617 AM EDT TUE SEP 5 2006 VAZ072>077-081>083-085-088>090-051115- CHARLES CITY VA-ESSEX VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-PRINCE GEORGE VA-RICHMOND VA-SURRY VA-SUSSEX VA-WESTMORELAND VA- 617 AM EDT TUE SEP 5 2006 ...THUNDERSTORMS WITH VERY HEAVY RAIN HEADED FOR EAST CENTRAL VIRGINIA... AT 617 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEW KENT TO 12 MILES SOUTHWEST OF WAVERLY...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... KING AND QUEEN COURTHOUSE AROUND 640 AM EDT... CLAREMONT AROUND 655 AM EDT... WEST POINT AROUND 710 AM EDT... TOANO AROUND 715 AM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL RATES OF 1.5 TO 2 INCHES WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
Special weather statement, Sep 5, 6:20 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 620 AM EDT TUE SEP 5 2006 VAZ072>076-051115- ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-RICHMOND VA-WESTMORELAND VA- 620 AM EDT TUE SEP 5 2006 ...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE NORTHERN NECK... AT 620 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS WITH VERY HEAVY RAIN FROM 5 MILES WEST OF MONTROSS TO 13 MILES SOUTH OF TAPPAHANNOCK...OR FROM 5 MILES WEST OF MONTROSS TO 5 MILES NORTHEAST OF KING WILLIAM...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR... TAPPAHANNOCK AROUND 630 AM EDT... MONTROSS AROUND 635 AM EDT... WARSAW AROUND 650 AM EDT... EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL RATES OF AROUND 2 INCHES WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
Special weather statement, Sep 5, 7:18 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 718 AM EDT TUE SEP 5 2006 MDZ021-023-VAZ063-064-071>078-083>086-090-091-051230- CAROLINE VA-DORCHESTER MD-ESSEX VA-GLOUCESTER VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NORTHUMBERLAND VA-RICHMOND VA-SOMERSET MD-WESTMORELAND VA-YORK VA- 718 AM EDT TUE SEP 5 2006 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE PENINSULA AND NORTHERN NECK... AT 718 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A CLUSTER OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS FROM 7 MILES SOUTHWEST OF SAINT STEPHENS CHURCH TO 5 MILES EAST OF DELTAVILLE...MOVING NORTH AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BEULAHVILLE AROUND 725 AM EDT... WATER VIEW AROUND 730 AM EDT... NEWTOWN AROUND 735 AM EDT... SALVIA AROUND 740 AM EDT... TIDEWATER AROUND 745 AM EDT... BEAZLEY AROUND 750 AM EDT... EXPECT HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, Sep 5, 7:50 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 750 AM EDT TUE SEP 5 2006 VAZ048-049-060>063-066>069-051300- AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 750 AM EDT TUE SEP 5 2006 ...SHOWERS WITH LOCALLY HEAVY RAINFALL MOVING THROUGH EASTERN VIRGINIA PIEDMONT... AT 750 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH LOCALLY HEAVY RAINFALL 10 MILES NORTHWEST OF HAMPDEN SYDNEY...MOVING NORTHEAST AT 25 MPH. THE LINE OF SHOWERS WILL BE NEAR TUGGLE AT 800 AM EDT...REEDS AT 810 AM EDT...RAINES TAVERN AT 815 AM EDT...HAWK AT 820 AM EDT...GUINEA MILLS AT 825 AM EDT...MCRAE AT 835 AM EDT. RAINFALL RATES OF UP TO HALF AN INCH...AND LOCALLY UP TO 1 AND ONE HALF INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. 33
Special weather statement, Sep 5, 7:59 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 759 AM EDT TUE SEP 5 2006 NCZ012>014-030>032-VAZ065-079-087-051315- BERTIE NC-BRUNSWICK VA-CHOWAN NC-GATES NC-GREENSVILLE VA-HERTFORD NC-MECKLENBURG VA-NORTHAMPTON NC-PERQUIMANS NC- 759 AM EDT TUE SEP 5 2006 ...THUNDERSTORMS WITH HEAVY RAIN MOVING INTO NORTHEAST NORTH CAROLINA... AT 759 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS FROM LOUISBURG TO ROCKY MOUNT...TO WILLIAMSTON...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WINDSOR AROUND 830 AM EDT... RICH SQUARE AROUND 900 AM EDT... EDENTON AROUND 905 AM EDT... AHOSKIE AROUND 915 AM EDT... EXPECT HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, Sep 5, 8:48 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 848 AM EDT TUE SEP 5 2006 MDZ021-VAZ064-072>078-085-051400- CAROLINE VA-DORCHESTER MD-ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 848 AM EDT TUE SEP 5 2006 ...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CONTINUE TO MOVE THROUGH THE PENINSULA AND NORTHERN NECK... AT 848 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS FROM CHAMPLAIN TO 10 MILES NORTHEAST OF CALLAO...MOVING NORTHEAST AT 25 MPH. THE LINE OF SHOWERS WILL BE NEAR... MONTROSS AROUND 900 AM EDT... EXPECT HEAVY RAINFALL OF UP TO 1 INCH...WITH UP TO 2 INCHES LOCALLY. OCCASIONAL CLOUD TO GROUND LIGHTNING IS POSSIBLE. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 33
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:25 AM EDT | Flash Flood Watch | AKQ | Accomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more | 24 hr |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.